Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 247, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 13, 2008, 11:39 AM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Jul 13, 2008, 9:00 PM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 11:39 AM EDT (15:39 UTC)
- In effect from
- Jul 13, 2008, 9:00 PM EDT
- Expired
- Jul 16, 2008, 12:17 AM EDT
- In force
- 51 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The river
Written for the forecast point Wabash River near Hutsonville (HUTI2).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 131539 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1139 AM EDT SUN JUL 13 2008 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... EAST FORK WHITE RIVER...WABASH RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG A PORTION OF THE EAST FORK WHITE RIVER IN THE SEYMOUR AREA,,,AND ALONG PORTIONS OF THE LOWER WABASH RIVER IN WESTERN INDIANA AND SOUTHEAST ILLINOIS. SIGNIFICANT FLOODING IS NOT EXPECTED. THE DEVELOPING FLOODING WILL ONLY AFFECT LOW FARM LAND...SOME LOCAL RIVER ROADS...A FEW STATE ROADS AND SOME RIVER PARKS. ON THE EAST FORK WHITE RIVER IN THE SEYMOUR AREA...FLOODING WILL BEGIN ON MONDAY AS THE RIVER LEVEL GOES ABOVE THE FLOOD STAGE OF 12 FEET AROUND MIDDAY MONDAY. STATE ROAD 235 EAST OF MEDORA...STATE ROAD 258 EAST OF CORTLAND...AND SEVERAL COUNTY ROADS WILL BE FLOODED BY MONDAY AFTERNOON. HIGH WATER WILL AFFECT THESE ROADS UNTIL LATE WEDNESDAY. THE EAST FORK WHITE RIVER AT SEYMOUR WILL CREST TUESDAY AFTERNOON...TWO FEET ABOVE THE FLOOD STAGE OF 12 FEET. ONLY MINOR FLOODING IS EXPECTED. ON THE LOWER WABASH RIVER FROM TERRE HAUTE TO RIVERTON...THIS MINOR FLOOD EVENT WILL ONLY AFFECT LOW FARMLAND NEAR THE RIVER...AND SOME LOCAL ROADS CLOSE TO THE RIVER...INCLUDING OLD DARWIN ROAD IN CRAWFORD COUNTY ILLINOIS. RAINFALL OF 2 INCHES TO AROUND 4 INCHES THAT OCCURRED ACROSS PARTS OF CENTRAL INDIANA ON SATURDAY...CAUSED FLOODING OF SMALL STREAMS AND CREEKS...WHICH THEN EMPTIED INTO THE WABASH AND WHITE RIVER SYSTEMS. THIS HEAVY RAIN EVENT WILL RESULT IN A QUICK RISE ON PARTS OF THE LOWER WABASH AND LOWER WHITE RIVERS...BUT WILL NOT CAUSE SIGNIFICANT FLOODING. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC071-093-175-141539- /O.NEW.KIND.FL.W.0245.080714T1827Z-080717T1000Z/ /SERI3.1.ER.080714T1827Z.080715T1200Z.080716T2200Z.NO/ 1139 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM MONDAY AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SUNDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.2 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY AND STATE ROADS BEGIN TO FLOOD. HIGH WATER ISOLATES A FEW RIVER CABINS. STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR SHIELDS AND VALLONIA FLOOD. ROADS THAT BEGIN TO FLOOD INCLUDE 258 EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE AND EWING ROAD NEAR BROWNSTOWN. $$ ILC023-033-INC153-167-141538- /O.NEW.KIND.FL.W.0246.080713T2000Z-080715T2300Z/ /HUFI3.1.ER.080713T2000Z.080714T1200Z.080715T1100Z.NO/ 1139 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT TERRE HAUTE. * FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SUNDAY THE STAGE WAS 13.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.3 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-141538- /O.NEW.KIND.FL.W.0247.080714T0100Z-080716T1830Z/ /HUTI2.1.ER.080714T0100Z.080715T1200Z.080716T0630Z.NO/ 1139 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT HUTSONVILLE. * FROM TONIGHT UNTIL EARLY WEDNESDAY MORNING. * AT 8 AM SUNDAY THE STAGE WAS...13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.4 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-141538- /O.NEW.KIND.FL.W.0248.080714T1800Z-080716T2000Z/ /RVTI3.1.ER.080714T1800Z.080716T0000Z.080716T0800Z.NO/ 1139 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT RIVERTON. * FROM MONDAY AFTERNOON TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SUNDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY NIGHT. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
2 follow-up statements
000 WGUS83 KIND 141622 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1222 PM EDT MON JUL 14 2008 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... EAST FORK WHITE RIVER...WABASH RIVER...WHITE RIVER. .LOWLAND FLOODING CONTINUED ALONG PORTIONS OF THE WHITE RIVER IN SOUTHWEST INDIANA...THE WABASH RIVER IN SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS...AND A SMALL PORTION OF THE EAST FORK WHITE RIVER IN THE SEYMOUR AREA. THIS FLOOD EVENT WILL ONLY CAUSE MINOR FLOODING. SIGNIFICANT FLOODING IS NOT EXPECTED. AT SEYMOUR THE CREST OF 13.3 FEET EXPECTED TUESDAY MORNING WILL BE ABOUT ONE FOOT LOWER THAN PREVIOUSLY FORECAST. AS A RESULT STATE ROAD 235 EAST OF MEDORA AND STATE ROAD 258 EAST OF CORTLAND WILL NOT BE FLOODED. BY LATE TUESDAY OR EARLY WEDNESDAY MOST OF THE FLOOD WATER WILL HAVE DRAINED AWAY FROM BOTTOMLAND NEAR THE RIVER. THE WABASH RIVER AT MONTEZUMA WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON...AND WATER WILL RECEDE FROM LAND NEAR THE RIVER BY TUESDAY AFTERNOON. THE CREST OF THE WABASH RIVER WAS APPROACHING HUTSONVILLE ILLINOIS AT MIDDAY MONDAY...AND WILL BE IN THE RIVERTON AREA EARLY TUESDAY MORNING. AT HUTSONVILLE THE CREST WILL BE ABOUT ONE FOOT OVER FLOOD STAGE...AND ONLY SLIGHTLY ABOVE FLOOD STAGE AT RIVERTON. WATER WILL RECEDE FROM OLD DARWIN ROAD IN CRAWFORD COUNTY ILLINOIS BY TUESDAY NIGHT. THIS FLOOD EVENT WILL ONLY AFFECT BOTTOMLAND CLOSE TO THE RIVER. ON THE WHITE RIVER FROM SPENCER DOWNSTREAM TO HAZLETON...THIS MINOR FLOOD EVENT WILL MAINLY AFFECT LOW FARM LAND AND BOTTOMLAND NEAR THE RIVER...SOME LOCAL ROADS AND A FEW RIVER CABIN AREAS. A FEW OIL FIELD SITES IN THE PETERSBURG AREA WILL BE AFFECTED BY HIGH WATER. IN OWEN COUNTY...WATER WILL RECEDE FROM RAMONA ROAD AND COUNTY LINE ROAD BY TUESDAY MORNING. IN THE ELLISTON AREA FAIRLY WIDESPREAD BOTTOMLAND FLOODING WILL FADE AWAY BY WEDNESDAY MORNING. LOWLAND FLOODING IN THE NEWBERRY AREA WILL END BY WEDNESDAY EVENING. IN THE EDWARDSPORT AREA OLD VINCENNES ROAD AND STATE ROAD 358 WEST OF PLAINVILLE WILL BE FLOODED UNTIL FRIDAY MORNING. AT EDWARDSPORT AND PETERSBURG THE WHITE RIVER WILL FALL BELOW FLOOD STAGE ON FRIDAY... AND FALL BELOW FLOOD STAGE AT HAZLETON BY SATURDAY MORNING. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC071-093-175-151622- /O.EXT.KIND.FL.W.0245.080714T2200Z-080716T1300Z/ /SERI3.1.ER.080714T2200Z.080715T0600Z.080716T0100Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E BEGINS TO FLOOD. $$ INC055-119-151621- /O.EXT.KIND.FL.W.0238.000000T0000Z-080715T1700Z/ /SPNI3.1.ER.080713T1033Z.080714T0800Z.080715T0500Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT SPENCER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM MONDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. * AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD. $$ INC027-055-083-151621- /O.EXT.KIND.FL.W.0239.000000T0000Z-080718T0100Z/ /ELLI3.1.ER.000000T0000Z.080715T0600Z.080717T1300Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ELLISTON. * UNTIL LATE THURSDAY MORNING. * AT 8 AM MONDAY THE STAGE WAS 20.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE RISING TO NEAR 22.7 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN. $$ INC027-055-083-151621- /O.EXT.KIND.FL.W.0240.000000T0000Z-080717T2100Z/ /NWBI3.1.ER.080714T0325Z.080715T1200Z.080717T0900Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT NEWBERRY. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY NIGHT. * AT 18.0 FEET...GREENE COUNTY ROAD 550 W BEGINS TO FLOOD. COUNTY ROAD 600 W JUST NORTH OF THE RIVER FLOODED BY POSSIBLY MORE THAN A FOOT OF WATER FOR A SHORT DISTANCE IN MARY LONG CUTOFF AREA. $$ INC027-051-083-125-151621- /O.EXT.KIND.FL.W.0241.080714T1605Z-080719T0600Z/ /FREI3.1.ER.080714T1605Z.080716T1200Z.080718T1800Z.NO/ 1222 PM EDT MON JUL 14 2008 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM MONDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19.2 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 20.0 FEET...WATER IS AT CRITICAL LEVELS FOR MAKESHIFT LEVEES. MOST OF BOTTOMLANDS FLOOD. OLD VINCENNES ROAD AND STATE ROAD 358 BETWEEN PLAINVILLE AND EDWARDSPORT ARE IMPASSABLE BY SEVERAL FEET. HIGH WATER SURROUNDS RIVER CABINS. THIS TYPE OF FLOOD OCCURS ON AVERAGE ABOUT ONCE A YEAR. $$ ILC185-INC027-051-083-125-151621- /O.EXT.KIND.FL.W.0242.080716T1600Z-080719T0200Z/ /PTRI3.1.ER.080716T1600Z.080717T1200Z.080718T1400Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * FROM WEDNESDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.6 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL FIELDS AND CLOSES A FEW LOCAL COUNTY ROADS. IN AGRICULTURAL SEASON, FARMERS ARE VERY CONCERNED AT THIS STAGE. $$ ILC185-INC051-083-151621- /O.EXT.KIND.FL.W.0243.080717T1800Z-080719T1900Z/ /HAZI3.1.ER.080717T1800Z.080718T1200Z.080719T0700Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT HAZLETON. * FROM THURSDAY EARLY AFTERNOON UNTIL SATURDAY MORNING. * THERE IS NO CURRENT OBSERVED DATA. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.5 FEET FRIDAY MORNING. * AT 18.0 FEET...FLOODWATERS COVER MUCH LOW GROUND IN AGRICULTURAL SEASON. LOW LYING OIL FIELDS AND COUNTY ROADS FLOOD. HIGH WATER ISOLATES POTTSTOWN, A RIVER CABIN COMMUNITY. $$ INC121-165-167-150328- /O.EXT.KIND.FL.W.0244.000000T0000Z-080715T0328Z/ /MTZI3.1.ER.080713T0346Z.080713T2100Z.080714T1528Z.NO/ 1222 PM EDT MON JUL 14 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT MONTEZUMA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM MONDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA BEGIN TO FLOOD. $$ ILC023-033-INC153-167-150900- /O.EXT.KIND.FL.W.0246.000000T0000Z-080715T0900Z/ /HUFI3.1.ER.080713T1815Z.080714T0400Z.080714T2100Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT TERRE HAUTE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 14.0 FEET...AGRICULTURAL FLOODING BEGINS ALONG WEST BANK ACROSS FROM WATER WORKS, SOUTHWEST VIGO COUNTY AND NORTHEAST CRAWFORD COUNTY, IL. LOW COUNTY ROADS IN THESE AREAS BEGIN TO FLOOD. OLD DARWIN ROAD BEGINS TO FLOOD NEAR DARWIN, IL, AND NORTHEAST CRAWFORD COUNTY. $$ ILC033-101-INC083-153-151621- /O.EXT.KIND.FL.W.0247.000000T0000Z-080716T0500Z/ /HUTI2.1.ER.000000T0000Z.080715T0600Z.080715T1700Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT HUTSONVILLE. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 16.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL FLOODING BEGINS ALONG PORTIONS OF THE RIVER. $$ ILC033-101-INC083-153-151621- /O.EXT.KIND.FL.W.0248.080714T2300Z-080716T0700Z/ /RVTI3.1.ER.080714T2300Z.080715T0600Z.080715T1900Z.NO/ 1222 PM EDT MON JUL 14 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT RIVERTON. * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
000 WGUS83 KIND 151508 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1108 AM EDT TUE JUL 15 2008 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... WABASH RIVER...WHITE RIVER... .LOWLAND FLOODING OVER WESTERN AND CENTRAL PORTIONS OF INDIANA WILL COME TO AN END BY THURSDAY. DRY CONDITIONS THROUGH FRIDAY WILL HELP IMPROVE FLOOD CONDITIONS. LOCATIONS THAT WERE IN FLOOD ALONG THE WABASH IN WESTERN INDIANA WERE ALL FALLING AS OF LATE TUESDAY MORNING. ON THE WHITE RIVER THE CREST WAS NEAR NEWBERRY. EDWARDSPORT WILL CREST BY WEDNESDAY MORNING AND PETERSBURG WILL CREST BY THURSDAY MORNING. THIS FLOOD EVENT WILL ONLY CAUSE MINOR FLOODING. SIGNIFICANT FLOODING IS NOT EXPECTED. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC027-055-083-161508- /O.EXT.KIND.FL.W.0239.000000T0000Z-080717T0400Z/ /ELLI3.1.ER.000000T0000Z.080715T1236Z.080716T1600Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ELLISTON. * UNTIL TOMORROW EARLY AFTERNOON. * AT 9 AM TUESDAY THE STAGE WAS 22.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL FALL TO 18.7 FEET BY WEDNESDAY MORNING. * AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN. $$ INC027-055-083-161507- /O.EXT.KIND.FL.W.0240.000000T0000Z-080717T0000Z/ /NWBI3.1.ER.080714T0325Z.080715T1300Z.080716T1200Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT NEWBERRY. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 16.0 FEET...HIGHER BOTTOMLANDS BEGIN TO FLOOD. $$ INC027-051-083-125-161507- /O.EXT.KIND.FL.W.0241.000000T0000Z-080718T0700Z/ /FREI3.1.ER.000000T0000Z.080716T1200Z.080717T1900Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 18.0 FEET...OLD VINCENNES ROAD AND STATE ROAD 358 FLOOD AND ARE IMPASSABLE. HIGH WATER AFFECTS AGRICULTURAL BOTTOMLANDS. DURING AGRICULTURAL SEASON THIS LEVEL IS OF CONCERN TO FARMERS ON THE UNPROTECTED AREAS ALONG THE RIVER. HIGH WATER AFFECTS RIVER CABINS. $$ ILC185-INC027-051-083-125-161507- /O.EXT.KIND.FL.W.0242.080717T1158Z-080718T0002Z/ /PTRI3.1.ER.080717T1158Z.080717T1200Z.080717T1202Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * FROM THURSDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 16.0 FEET...FLOODING AFFECTS AGRICULTURAL LANDS. $$ ILC033-101-INC083-153-160417- /O.EXT.KIND.FL.W.0247.000000T0000Z-080716T0417Z/ /HUTI2.1.ER.000000T0000Z.080715T1200Z.080715T1617Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT HUTSONVILLE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL FLOODING BEGINS ALONG PORTIONS OF THE RIVER. $$ ILC033-101-INC083-153-160420- /O.EXT.KIND.FL.W.0248.000000T0000Z-080716T0420Z/ /RVTI3.1.ER.080714T1508Z.080715T0800Z.080715T1620Z.NO/ 1108 AM EDT TUE JUL 15 2008 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT RIVERTON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 13, 6:47 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 13, 6:47 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 647 AM EDT SUN JUL 13 2008 DISCUSSION FOR 12Z TAFS SFC HIGH PRES TO BUILD IN FROM THE PLAINS TODAY WITH MODEL TIME SECS SHOWING A DRY COULUMN. WL KEEP SCT AC IN FOR A FEW HOURS THIS MRNG PER SATELLITE TRENDS AND SCT DIURNAL AFTERNOON CU...OTHERWISE CLEAR SKIES. COULD SEE SOME MVFR FOG TNGT...HOWEVER WITH WINDS GOING CALM. WINDS THIS AFTERNOON WL BE NW AROUND 12KTS. && .DISCUSSION... FORECAST FOCUS ON TEMPERATURES IN A QUIET WEATHER REGIME THIS WEEK. CURRENT SURFACE MAP SHOWS A DEEP LOW OVER SOUTH CENTRAL CANADA. A COLD FRONT EXTENDED FROM A JAMES BAY OCCLUSION SOUTHWARD THROUGH CENTRAL MICHIGAN AND INTO WEST CENTRAL INDIANA. HIGH PRESSURE WAS SPRAWLED ACROSS THE HIGH PLAINS. ALOFT AT H5 THE MID LEVEL FLOW PATTERN CONTINUED TO SHOW RIDGING OVER THE SOUTHERN CONUS...AND A DEEP CUTOFF LOW WAS OVER SOUTH CENTRAL CANADA. THE MODELS ARE VERY SIMILAR AND THE MOS GUIDANCE WAS VERY CLOSE IN A DRY WEATHER PATTERN. FOR THIS MORNING...WILL WATCH LINGERING SHOWERS WHICH HAVE BEEN STUBBORN TO EXIT THE AREA. HOWEVER...IT APPEARS THAT THE COLD FRONT HAS CROSSED THROUGH LAF AND THIS SHOULD PUSH THE RAIN OUT OF THE AREA. WILL INCLUDE CHANCE POPS THROUGH THE MORNING HOURS IN THE EAST BUT OTHERWISE DRY ELSEWHERE. SKIES WILL ATTEMPT TO CLEAR BUT SOME CIRRUS BLOWOFF FROM AN MCS TO OUR SOUTH MAY KEEP IT PARTLY CLOUDY FOR A GOOD PORTION OF THIS MORNING. OTHERWISE...COOLER AIR WILL ARRIVE WITH H8 TEMPS DROP TO AROUND +14C WHICH WILL GIVE HIGHS IN THE LOW 80S TODAY. SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT AND REMAIN OVER THE AREA THROUGH MID-WEEK. TEMPS WILL SLOWLY MODERATE THROUGH THE LOWER TO MID 80S AND FINALLY BACK TO NEAR 90 BY WEDNESDAY AS H8 TEMPS RETURN TO AROUND +20C. NO CHANCES OF PRECIP IN THE FORECAST AS THE HIGH PRESSURE WILL HOLD THINGS WELL OFF TO OUR NORTH. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK PUBLIC...LJ
Hazardous weather outlook, Jul 13, 4:09 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 AM EDT SUN JUL 13 2008 INZ021-028>031-035>042-044-046>049-053>057-061>065-068>072-140815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-HENDRICKS- MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 409 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL CONTINUE TODAY ACROSS CENTRAL INDIANA...BUT WILL BEGIN TO RECEDE BY LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-045-051-052-060-067-140815- VERMILLION-PUTNAM-VIGO-CLAY-SULLIVAN-KNOX- 409 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING WILL OCCUR TODAY ON PORTIONS OF THE EEL AND WABASH RIVERS...AS WELL AS ON NUMEROUS SMALL CREEKS AND STREAMS ACROSS THE AREA. PLEASE REFER TO LATEST HYDROLOGIC STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR FLOODING WILL RECEDE ON THE WABASH AND EEL RIVERS BY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 40 min |
| Jul 12, 8:06 PM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jul 12, 8:27 PM EDT | Flash Flood Warning | IND | Hendricks, Morgan, Owen, Putnam | 3 hr |
| Jul 12, 9:23 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 37 min |
| Jul 12, 9:26 PM EDT | Areal Flood Advisory | IND | Johnson, Rush, Shelby | 3 hr |
| Jul 12, 11:02 PM EDT | Areal Flood Warning | IND | Randolph | 12 hr |
| Jul 12, 11:33 PM EDT | Areal Flood Warning | IND | Johnson, Morgan, Putnam, Rush, Shelby | 12 hr |
| Jul 13, 12:35 AM EDT | River Flood Warning | IND | Clay, Greene | 34 hr |
| Jul 13, 3:26 AM EDT | Flash Flood Warning | IND | Randolph | 116 min |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Greene, Owen | 42 hr |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 37 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 30 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.